To the Editor.—
I found the description of the eruptions as reported by Yaffee and Dressler1 most interesting. We have used mafenide acetate (Sulfamylon Cream) in two cases of resistant Pseudomonas aeruginosa skin infections.Each case developed a secondary superimposed Candida albicans infection which had not been present on original fungus cultures. We had erroneously thought these secondary invaders represented examples of contact sensitivity. Our plastic surgeon colleagues alerted us to the reports of secondary C albicans2 and the undesirable side effects of localized pain and "allergic rashes" reported with 10% mafenide cream.3
Rudner EJ. MAFENIDE ACETATE. Arch Dermatol. 1970;101(1):116. doi:10.1001/archderm.1970.04000010118029
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: